Alert archive / California / Red Flag Warnings in 2009

Red Flag Warning 2, NWS Los Angeles, CA

May 6, 2009

NWS Los Angeles, CA issued this red flag warning at May 6, 2009, 3:00 PM PDT. It was in force for 61 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2009, 3:00 PM PDT (22:00 UTC)
Expired
May 9, 2009, 4:08 AM PDT
In force
61 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KLOX 062200
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 PM PDT WED MAY 6 2009

...RED FLAG WARNING IN EFFECT UNTIL 10 AM FRIDAY FOR THE SANTA
YNEZ RANGE AND SANTA BARBARA SOUTH COAST DUE TO GUSTY NORTHERLY
WINDS AND LOW HUMIDITIES...

.A STRONG NORTHERLY PRESSURE DIFFERENCE ACROSS SANTA BARBARA COUNTY
WILL GENERATE STRONG SUNDOWNER WINDS TONIGHT AND AGAIN THURSDAY NIGHT...
WITH SOME WEAKENING OF WIND SPEEDS DURING DAYTIME HOURS. INITIALLY...
THE STRONGEST NORTHERLY WINDS WILL OCCUR IN THE EVENING HOURS...SHIFTING
TO A MORE NORTHEASTERLY DIRECTION DURING THE OVERNIGHT HOURS.
TEMPERATURES WILL SOAR WELL INTO THE 90S DURING THE AFTERNOON AND
EVENING HOURS...WITH HUMIDITIES FALLING TO BETWEEN 10 AND 20 PERCENT
ACROSS THE WARNING AREA. THE LARGE AMOUNT OF DEAD FUEL CONTENT
NEAR THE JESUSITA FIRE...WILL LEAD TO A GREATER THREAT OF RAPID
FIRE GROWTH IN THAT REGION. 

CAZ239-071700-
/O.NEW.KLOX.FW.W.0002.090506T2200Z-090508T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
300 PM PDT WED MAY 6 2009

...RED FLAG WARNING IN EFFECT UNTIL 10 AM PDT FRIDAY DUE TO GUSTY
NORTHERLY WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 AM PDT FRIDAY. 

AREAS OF NORTH TO NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 25
TO 40 MPH WITH LOCAL GUSTS TO 60 MPH BELOW PASSES AND CANYONS. THE
STRONGEST NORTHERLY WINDS ARE EXPECTED TO OCCUR THIS EVENING...SHIFTING
TO THE NORTHEAST OVERNIGHT INTO EARLY THURSDAY MORNING. WINDS ARE
EXPECTED TO DIMINISH SOMEWHAT AT TIMES ON THURSDAY...THEN RESTRENGTHEN
ON THURSDAY NIGHT. TEMPERATURES ARE EXPECTED TO SOAR WELL INTO THE 90S
TODAY AND THURSDAY...WITH HOT CONDITIONS EXPECTED TO LINGER INTO
THE EVENING HOURS. HUMIDITY LEVELS ARE EXPECTED TO LOWER TO
BETWEEN 10 AND 20 PERCENT TODAY AND THURSDAY IN FAVORED DOWNSLOPE
LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

CAZ252-071700-
/O.NEW.KLOX.FW.W.0002.090506T2200Z-090508T1700Z/
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
300 PM PDT WED MAY 6 2009

...RED FLAG WARNING IN EFFECT UNTIL 10 AM PDT FRIDAY FOR THE SANTA
YNEZ RANGE DUE TO GUSTY NORTHERLY WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 AM PDT FRIDAY. 

AREAS OF NORTH TO NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 25
TO 45 MPH WITH LOCAL GUSTS TO 65 MPH THROUGH PASSES AND CANYONS OF THE
SANTA YNEZ RANGE. THE STRONGEST NORTHERLY WINDS ARE EXPECTED TO
OCCUR THIS EVENING...SHIFTING TO THE NORTHEAST OVERNIGHT INTO
EARLY THURSDAY MORNING. WINDS ARE EXPECTED TO DIMINISH SOMEWHAT AT
TIMES ON THURSDAY...THEN RESTRENGTHEN ON THURSDAY NIGHT. TEMPERATURES
ARE EXPECTED TO SOAR WELL INTO THE 80S AND 90S IN THE SANTA YNEZ
RANGE TODAY AND THURSDAY...WITH HOT CONDITIONS EXPECTED TO LINGER
INTO THE EVENING HOURS. HUMIDITY LEVELS ARE EXPECTED TO LOWER TO
BETWEEN 10 AND 20 PERCENT TODAY AND THURSDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

GOMBERG
5 follow-up statements
000 
WWUS86 KLOX 071627
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
927 AM PDT THU MAY 7 2009

...RED FLAG WARNING IN EFFECT UNTIL 10 AM FRIDAY FOR THE SANTA
YNEZ RANGE AND SANTA BARBARA SOUTH COAST DUE TO GUSTY NORTHERLY
WINDS AND LOW HUMIDITIES...

.A STRONG NORTHERLY PRESSURE DIFFERENCE ACROSS SANTA BARBARA
COUNTY WILL GENERATE ANOTHER ROUND OF STRONG SUNDOWNER WINDS...
WITH THE STRONGEST WINDS EXPECTED MID AFTERNOON THROUGH TONIGHT.
INITIALLY...THE STRONGEST WINDS WILL BE A MORE NORTHERLY
DIRECTION IN THE MID AFTERNOON AND EVENING...THEN SHIFTING TO THE
NORTHEAST OVERNIGHT...FAVORING THE MONTECITO HILLS AREA.

TEMPERATURES WILL SOAR WELL INTO THE 90S ACROSS THE WARNING AREA TODAY...
WITH SOME OF THE HOTTEST LOCATIONS EXPECTED TO REACH 100 DEGREES. 
HUMIDITY LEVELS ARE EXPECTED TO LOWER QUICKLY INTO THE TEENS THIS
AFTERNOON AND EVENING...WITH ISOLATED SINGLE DIGIT READINGS LIKELY.
THE LARGE AMOUNT OF DEAD FUEL CONTENT NEAR THE JESUSITA FIRE...WILL
LEAD TO A GREATER THREAT OF RAPID FIRE GROWTH IN THAT REGION.

WHILE HOT AND DRY SUNDOWNER WINDS ARE EXPECTED TO CONTINUE ACROSS
THE SANTA BARBARA SOUTH COAST ON FRIDAY...IT DOES NOT APPEAR THAT
THE WIND SPEEDS WILL BE AS STRONG AS TODAY.


CAZ239-072330-
/O.CON.KLOX.FW.W.0002.000000T0000Z-090508T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
927 AM PDT THU MAY 7 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY DUE TO
GUSTY NORTHERLY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY. 

AREAS OF NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH BELOW
PASSES AND CANYONS...WILL INCREASE TO 25 TO 40 MPH WITH LOCAL GUSTS
TO 60 MPH BY MID AFTERNOON...CONTINUING STRONG AT TIMES THROUGH THE
NIGHT. TEMPERATURES ARE EXPECTED TO SOAR TO BETWEEN 90 AND 100 DEGREES
TODAY. HUMIDITY LEVELS WILL FALL QUICKLY INTO THE TEENS THIS
AFTERNOON AND EVENING WITH ISOLATED SINGLE DIGIT READINGS LIKELY. 
POOR HUMIDITY RECOVERY EXPECTED OVERNIGHT IN WIND PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

CAZ252-072330-
/O.CON.KLOX.FW.W.0002.000000T0000Z-090508T1700Z/
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
927 AM PDT THU MAY 7 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY FOR
THE SANTA YNEZ RANGE DUE TO GUSTY NORTHERLY WINDS AND LOW
HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY. 

AREAS OF NORTHEAST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH
WILL CONTINUE THIS MORNING THROUGH PASSES AND CANYONS...WITH THE
STRONGEST WINDS FOCUSED IN THE MONTECITO HILLS AREA. THE WINDS
ARE EXPECTED TO BECOME MORE NORTHERLY AND WIDESPREAD BY MID
AFTERNOON AND EVENING...WITH GUSTS AS HIGH AS 65 MPH THROUGH
FAVORED PASSES AND CANYONS. THE WINDS ARE EXPECTED TO SHIFT TO A
MORE NORTHEASTERLY DIRECTION ONCE AGAIN OVERNIGHT INTO FRIDAY
MORNING.

TEMPERATURES ARE EXPECTED TO SOAR INTO THE 90S TODAY ACROSS THE
SANTA YNEZ RANGE. HUMIDITY LEVELS WILL FALL QUICKLY INTO THE TEENS
THIS AFTERNOON AND EVENING WITH ISOLATED SINGLE DIGIT READINGS
LIKELY. POOR HUMIDITY RECOVERY EXPECTED OVERNIGHT IN WIND PRONE
AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

GOMBERG
000 
WWUS86 KLOX 072233
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
333 PM PDT THU MAY 7 2009

...RED FLAG WARNING IN EFFECT UNTIL 10 AM SATURDAY FOR THE SANTA
YNEZ RANGE AND SANTA BARBARA SOUTH COAST DUE TO GUSTY NORTHERLY
WINDS AND LOW HUMIDITIES...

.DISCUSSION...AN UPPER LEVEL RIDGE OF HIGH PRESSURE COMBINED WITH STRONG
LOW LEVEL NORTHERLY FLOW WILL CONTINUE TO BRING HOT AND DRY CONDITIONS
TO THE SANTA BARBARA AREA THROUGH FRIDAY. THE STRONGEST WINDS WILL
CONTINUE TO BE FOCUSED ACROSS THE PASSES AND CANYONS OF THE SANTA
YNEZ RANGE AND THE ADJACENT SOUTH COAST OF SANTA BARBARA. WIND
GUSTS BETWEEN 50 AND 65 MPH CAN BE EXPECTED NEAR FAVORED PASSES
AND CANYONS...WITH THE STRONGEST WINDS EXPECTED LATE THIS
AFTERNOON AND TONIGHT. WINDS ARE EXPECTED TO DIMINISH SOMEWHAT ON
FRIDAY... BUT ARE EXPECTED TO INCREASE AGAIN LATE FRIDAY AFTERNOON
AND EVENING.

ALONG WITH THE WINDS...HOT TEMPERATURES AND VERY DRY CONDITIONS
WILL ADD TO THE FIRE DANGER. TEMPERATURES ALONG THE SANTA BARBARA
SOUTH COAST SOARED WELL INTO THE 90S TO AROUND 100 DEGREES TODAY...
WITH SIMILAR TEMPERATURES EXPECTED AGAIN ON FRIDAY. HUMIDITIES
WILL CONTINUE TO FALL THIS AFTERNOON...WITH READINGS GENERALLY
BETWEEN 10 AND 15 PERCENT...WITH ISOLATED SINGLE DIGIT READINGS
LIKELY. SIMILAR LOW HUMIDITY READINGS ARE EXPECTED ON FRIDAY.

THE LARGE AMOUNT OF DEAD FUEL CONTENT NEAR THE JESUSITA FIRE WILL
LEAD TO A GREATER THREAT OF RAPID FIRE GROWTH IN THAT REGION. THE
COMBINATION OF HOT TEMPERATURES...LOW HUMIDITIES...AND CONTINUED
GUSTY WINDS HAS LED TO THE EXTENSION OF THE RED FLAG WARNING FOR
THE SANTA YNEZ RANGE AND SOUTH COAST THROUGH EARLY SATURDAY
MORNING.

CAZ239-081700-
/O.EXT.KLOX.FW.W.0002.000000T0000Z-090509T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
333 PM PDT THU MAY 7 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 AM PDT SATURDAY DUE TO
GUSTY NORTHERLY WINDS AND LOW HUMIDITIES...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 AM PDT SATURDAY. 

AREAS OF NORTH WINDS WILL INCREASE TO 25 TO 40 MPH WITH LOCAL
GUSTS TO 60 MPH BELOW PASSES AND CANYONS. THE STRONGEST WINDS ARE
EXPECTED TO OCCUR LATE THIS AFTERNOON THROUGH MIDNIGHT. LATER
TONIGHT...THE FLOW IS EXPECTED TO SHIFT TO A MORE NORTHEASTERLY
DIRECTION...FAVORING THE MONTECITO HILLS AREA. WINDS ARE EXPECTED
TO DIMINISH SOMEWHAT ON FRIDAY... BUT ARE EXPECTED TO INCREASE
AGAIN LATE FRIDAY AFTERNOON AND EVENING...WHEN GUSTS TO 45 MPH
CAN BE EXPECTED.

TEMPERATURES ALONG THE SANTA BARBARA SOUTH COAST SOARED WELL INTO
THE 90S TO AROUND 100 DEGREES TODAY... WITH SIMILAR TEMPERATURES
EXPECTED AGAIN ON FRIDAY. HUMIDITIES WILL CONTINUE TO FALL LATE 
THIS AFTERNOON...WITH READINGS GENERALLY BETWEEN 10 AND 15
PERCENT... WITH ISOLATED SINGLE DIGIT READINGS LIKELY. SIMILAR LOW
HUMIDITY READINGS ARE EXPECTED ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

CAZ252-081700-
/O.EXT.KLOX.FW.W.0002.000000T0000Z-090509T1700Z/
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
333 PM PDT THU MAY 7 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 AM PDT SATURDAY DUE TO
GUSTY NORTHERLY WINDS AND LOW HUMIDITIES...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 AM PDT SATURDAY. 

AREAS OF NORTH WINDS WILL INCREASE TO 25 TO 40 MPH WITH LOCAL
GUSTS TO 65 MPH THROUGH PASSES AND CANYONS. THE STRONGEST WINDS ARE
EXPECTED TO OCCUR LATE THIS AFTERNOON THROUGH TONIGHT. LATER
TONIGHT...THE FLOW IS EXPECTED TO SHIFT TO A MORE NORTHEASTERLY
DIRECTION...FAVORING THE MONTECITO HILLS AREA. WINDS ARE EXPECTED
TO DIMINISH SOMEWHAT ON FRIDAY...BUT ARE EXPECTED TO INCREASE
AGAIN LATE FRIDAY AFTERNOON AND EVENING...WHEN GUSTS TO 45 MPH CAN
BE EXPECTED.

TEMPERATURES ACROSS THE SANTA YNEZ RANGE SOARED WELL INTO THE 90S
TODAY...WITH SIMILAR TEMPERATURES EXPECTED AGAIN ON FRIDAY.
HUMIDITIES WILL CONTINUE TO FALL LATE THIS AFTERNOON...WITH
READINGS GENERALLY BETWEEN 10 AND 15 PERCENT...WITH ISOLATED
SINGLE DIGIT READINGS LIKELY. SIMILAR LOW HUMIDITY READINGS ARE
EXPECTED ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

GOMBERG
000 
WWUS86 KLOX 081636
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
936 AM PDT FRI MAY 8 2009

...RED FLAG WARNING IN EFFECT UNTIL 10 AM SATURDAY FOR THE SANTA
YNEZ RANGE AND SANTA BARBARA SOUTH COAST DUE TO GUSTY NORTHERLY
WINDS AND LOW HUMIDITIES...

.DISCUSSION...AN UPPER LEVEL RIDGE OF HIGH PRESSURE COMBINED WITH
LOW LEVEL NORTHERLY FLOW WILL BRING ANOTHER ROUND OF HOT AND DRY
CONDITIONS TO THE SANTA BARBARA SOUTH COAST AND SANTA YNEZ MOUNTAINS.
GUSTY SUNDOWNER WINDS CONTINUE THIS MORNING...ESPECIALLY NEAR THE
MONTECITO HILLS AREA. THE SUNDOWNER WINDS ARE EXPECTED TO DIMINISH
A BIT LATE THIS MORNING AND EARLY AFTERNOON...BUT ARE EXPECTED TO
REDEVELOP ACROSS WESTERN PORTIONS OF THE SOUTH COAST LATE THIS
AFTERNOON...SHIFTING EASTWARD OVERNIGHT AS THE LOW LEVEL FLOW
GRADUALLY TURNS MORE NORTH TO NORTHEAST. THE SUNDOWNER WINDS
TONIGHT ARE NOT EXPECTED TO BE AS STRONG AS THE PREVIOUS TWO
NIGHTS...WITH PEAK GUSTS EXPECTED TO BE AROUND 45 MPH. THE SUNDOWNER
WINDS ARE EXPECTED TO WEAKEN CONSIDERABLY BY LATE SATURDAY MORNING...
WITH A RETURN OF SOME ONSHORE WIND INFLUENCE AND COOLING TEMPERATURES
ALONG THE SOUTH COAST SATURDAY AFTERNOON.

ALONG WITH THE WINDS...HOT TEMPERATURES AND VERY DRY CONDITIONS
WILL ADD TO THE FIRE DANGER. TEMPERATURES ALONG THE SANTA BARBARA
SOUTH COAST ARE EXPECTED TO SOAR WELL INTO THE 90S ONCE AGAIN TODAY.
MINIMUM HUMIDITY VALUES WILL CONTINUE TO RANGE BETWEEN 10 AND 20 PERCENT
TODAY...WITH ISOLATED SINGLE DIGIT READINGS EXPECTED IN THE FOOTHILLS.
THE LARGE AMOUNT OF DEAD FUEL CONTENT NEAR THE JESUSITA FIRE HAS
CONTRIBUTED TO THE RAPID FIRE GROWTH IN THAT REGION.

CAZ239-082300-
/O.CON.KLOX.FW.W.0002.000000T0000Z-090509T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
936 AM PDT FRI MAY 8 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY DUE
TO GUSTY NORTHERLY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY. 

LOCAL GUSTY SUNDOWNER WINDS CONTINUE ACROSS THE SOUTH COAST...
BUT ARE EXPECTED TO DIMINISH SOMEWHAT LATE THIS MORNING AND EARLY
AFTERNOON. HOWEVER...THE SUNDOWNER WINDS ARE EXPECTED TO
STRENGTHEN ACROSS WESTERN PORTIONS OF THE SOUTH COAST LATE THIS
AFTERNOON. AS THE FLOW TURNS MORE NORTH TO NORTHEAST TONIGHT...THE
SUNDOWNER WINDS ARE EXPECTED TO SHIFT EASTWARD ACROSS THE SOUTH
COAST. THE SUNDOWNER WINDS TONIGHT ARE NOT EXPECTED TO BE AS
STRONG AS THE PREVIOUS TWO NIGHTS...WITH NORTH TO NORTHEAST WINDS
20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH BELOW PASSE AND CANYONS.

TEMPERATURES ALONG THE SANTA BARBARA SOUTH COAST WILL SOAR WELL
INTO THE 90S TODAY. HUMIDITIES WILL GENERALLY FALL TO BETWEEN 10
AND 15 PERCENT...WITH ISOLATED SINGLE DIGIT READINGS IN THE FOOTHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

CAZ252-082300-
/O.CON.KLOX.FW.W.0002.000000T0000Z-090509T1700Z/
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
936 AM PDT FRI MAY 8 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY FOR
THE SANTA YNEZ RANGE DUE TO GUSTY NORTHERLY WINDS AND LOW
HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY. 

LOCAL GUSTY SUNDOWNER WINDS CONTINUE THROUGH THE PASSES AND CANYONS
OF THE SANTA YNEZ RANGE...BUT ARE EXPECTED TO DIMINISH SOMEWHAT
LATE THIS MORNING AND EARLY AFTERNOON. HOWEVER...THE SUNDOWNER
WINDS ARE EXPECTED TO STRENGTHEN ACROSS WESTERN PORTIONS OF THE
SANTA YNEZ RANGE LATE THIS AFTERNOON. AS THE FLOW TURNS MORE NORTH TO
NORTHEAST TONIGHT...THE SUNDOWNER WINDS ARE EXPECTED TO SHIFT
EASTWARD ACROSS THE SANTA YNEZ RANGE. THE SUNDOWNER WINDS TONIGHT ARE
NOT EXPECTED TO BE AS STRONG AS THE PREVIOUS TWO NIGHTS...WITH
NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH
THROUGH PASSES AND CANYONS.

TEMPERATURES ACROSS THE SANTA YNEZ RANGE WILL SOAR WELL INTO THE 90S
TODAY...WITH HUMIDITIES FALLING INTO SINGLE DIGITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

GOMBERG
000 
WWUS86 KLOX 082217
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
317 PM PDT FRI MAY 8 2009

...RED FLAG WARNING IN EFFECT UNTIL 10 AM SATURDAY FOR THE SANTA
YNEZ RANGE AND SANTA BARBARA SOUTH COAST DUE TO GUSTY NORTHERLY
WINDS AND LOW HUMIDITIES...

.DISCUSSION...ONSHORE WINDS WITH COOLING TEMPERATURES AND SOME HUMIDITY
RECOVERY HAVE BEGUN TO TAKE PLACE THIS AFTERNOON ACROSS THE SOUTH
COAST...WHILE FOOTHILL AND MOUNTAIN AREAS REMAIN WARM AND DRY.
SUNDOWNER WINDS ARE EXPECTED TO REDEVELOP ACROSS WESTERN PORTIONS
OF THE SOUTH COAST LATE THIS AFTERNOON AND EVENING...SHIFTING
EASTWARD OVERNIGHT AS THE LOW LEVEL FLOW GRADUALLY TURNS MORE
NORTH TO NORTHEAST. THE SUNDOWNER WINDS TONIGHT ARE EXPECTED TO BE
WEAKER THAN THE PREVIOUS TWO NIGHTS...WITH PEAK GUSTS EXPECTED TO
BE AROUND 45 MPH. AREAS UNDER THE INFLUENCE OF THE SUNDOWNER WINDS
WILL EXPERIENCE SOME WARMING AND DRYING. THE SUNDOWNER WINDS ARE
EXPECTED TO WEAKEN CONSIDERABLY BY EARLY SATURDAY MORNING...WITH A
GREATER ONSHORE WIND INFLUENCE AND COOLING TEMPERATURES ALONG THE
SOUTH COAST ON SATURDAY.


CAZ239-091700-
/O.CON.KLOX.FW.W.0002.000000T0000Z-090509T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
317 PM PDT FRI MAY 8 2009

...RED FLAG WARNING IN EFFECT UNTIL 10 AM PDT SATURDAY DUE TO GUSTY
NORTHERLY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO
40 MPH WILL DEVELOP BELOW PASSES AND CANYONS LATE THIS AFTERNOON
AND EVENING ACROSS WESTERN PORTIONS OF THE SOUTH COAST...GRADUALLY
SPREADING EASTWARD THIS EVENING. WINDS WILL BECOME MORE
NORTHEASTERLY LATER TONIGHT...WHICH WILL THEN IMPACT THE MONTECITO
HILLS AREA AROUND MIDNIGHT. AREAS UNDER THE INFLUENCE OF THE
SUNDOWNER WINDS WILL HAVE TEMPERATURES CLIMB INTO THE 80S...WITH
HUMIDITIES FALLING INTO THE TEENS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

CAZ252-091700-
/O.CON.KLOX.FW.W.0002.000000T0000Z-090509T1700Z/
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
317 PM PDT FRI MAY 8 2009

...RED FLAG WARNING IN EFFECT UNTIL 10 AM PDT SATURDAY FOR THE SANTA
YNEZ RANGE DUE TO GUSTY NORTHERLY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO
45 MPH WILL DEVELOP THROUGH PASSES AND CANYONS LATE THIS AFTERNOON
AND EVENING ACROSS WESTERN PORTIONS OF THE SANTA YNEZ RANGE...GRADUALLY
SPREADING EASTWARD OVERNIGHT. WINDS WILL BECOME MORE NORTHEASTERLY
LATER TONIGHT...WHICH WILL THEN IMPACT THE MONTECITO HILLS AREA
AROUND MIDNIGHT. AREAS UNDER THE INFLUENCE OF THE SUNDOWNER WINDS
WILL HAVE TEMPERATURES CLIMB INTO THE 80S TO LOWER 90S...WITH
HUMIDITIES FALLING INTO THE TEENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

GOMBERG
000 
WWUS86 KLOX 091108
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
408 AM PDT SAT MAY 9 2009

...GUSTY NORTHERLY WINDS HAVE SUBSIDED AND HUMIDITIES ARE ON THE
RISE THUS THE RED FLAG WARNING IS CANCELLED...

.GUSTY NORTHERLY WINDS HAVE SUBSIDED IN THE WARNING AREA AND
HUMIDITIES HAVE DRAMATICALLY RISEN IN RESPONSE TO AN INCREASING
MARINE LAYER. AS A RESULT...WEATHER CONDITIONS PROMOTING EXPLOSIVE
FIRE GROWTH HAVE ENDED. 

CAZ239-252-091215-
/O.CAN.KLOX.FW.W.0002.000000T0000Z-090509T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
408 AM PDT SAT MAY 9 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE RED FLAG WARNING. 

LOCAL NORTHEAST WINDS 10 TO 20 MPH WILL CONTINUE EARLY THIS
MORNING THROUGH CANYONS ABOVE 1000 FT ELEVATION BUT WILL GRADUALLY
DIMINISH. AT THE SAME TIME...HUMIDITY VALUES WILL CONTINUE TO RISE
WITH SOME LOCATIONS REACHING WELL ABOVE 70 PERCENT.

$$

TRM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at May 6, 1:50 PM PDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 6, 1:50 PM PDT, 1 hour 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
150 PM PDT WED MAY 6 2009

.SHORT TERM (TODAY-SAT)...NORTHERLY WINDS AND WARM TEMPS THE MAIN
STORY THROUGH AT LEAST FRIDAY. ALL SIGNS POINT TOWARDS WARNING LEVEL
WINDS THROUGH THE SANTA YNEZ RANGE (WITH AN IMPRESSIVE -5.2 MB
SBA-SMX GRADIENT AT 1 PM TODAY) AND I-5 CORRIDOR TONIGHT AND
THURSDAY MORNING, THEN AGAIN THU NT AND EARLY FRI. WE SHOULD ALSO
SEE AN INCREASE IN WINDS ACROSS THE WESTERN LA COUNTY VALLEYS
TONIGHT, SIMILAR TO LAST NIGHT, SO A WIND ADVISORY WAS ISSUED FOR
THERE.  WINDS SHOULD BE SLIGHTLY WEAKER FRI NT INTO SAT BUT STILL
POSSIBLY ADVISORY LEVELS IN THE MOUNTAINS AND BELOW PASSES AND
CANYONS.

IT WILL BE A WARM NEXT COUPLE OF DAYS IN MANY AREAS, WITH THE
IMMEDIATE COAST THE ONLY LOWER ELEVATION LOCATIONS BELOW 80. WITH
WEAK OFFSHORE FLOW IN PLACE THROUGH SATURDAY MOST VALLEY AREAS
SHOULD EASILY GET TO 90 WITH A FEW OF THE WARMEST AREAS CLOSE TO
100. MODELS DO INDICATE AN EARLIER SEA BREEZE ON SAT SO COASTAL
AREAS SHOULD SEE A FEW DEGREES OF COOLING THEN, BUT MOST OF THE
INLAND COOLING SHOULD HOLD OFF UNTIL SUNDAY.

.LONG TERM (SUN-WED)...GFS SCALED BACK A TAD ON THE STRENGTH OF THE
TROF FOR NEXT WEEK, RESULTING IN A LESS SUBSTANTIAL COOLING TREND.
STILL LOOKS SEVERAL DEGREES COOLER BY TUESDAY WITH AN EXPECTED
RETURN OF THE MARINE LYR, BUT IF THIS TREND IN THE GFS TOWARDS THE
WARMER ECMWF CONTINUES THEN HIGHS IN THE EXTENDED PERIOD WILL
PROBABLY NEED TO BE RAISED A FEW DEGREES. NORTHWEST FLOW ALOFT AND
AT LOW LVLS WILL CONTINUE THROUGH THE PERIOD SO LOCALLY BREEZY
CONDITIONS (VERY TYPICAL FOR THIS TIME OF YEAR) WILL LIKELY REMAIN
THROUGH THE USUAL FAVORED AREAS LIKE THE CENTRAL COAST AND SRN SBA
COUNTY.

&&

.AVIATION...06/1800Z.

AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE AREA WILL PERSIST AND
MODERATE UPPER LEVEL SOUTHWEST WINDS WILL PREVAIL. A STRONG
NORTHERLY PRESSURE GRADIENT OVER THE AREA WILL PERSIST. MARINE
CLOUDS WITH TOPS AROUND 1.5KFT THIS MORNING WILL DESCEND AND CLOUDS
WILL MIX OUT AND RETREAT SOUTH.

KLAX...VERY LIKELY CLEAR SKIES BELOW 12KFT WILL PERSIST...AS WELL AS
MODERATE ONSHORE WINDS DURING THE AFTERNOON PERIODS.

KBUR...VIRTUALLY CERTAIN CLEAR SKIES BELOW 12KFT WILL PERSIST.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...WOFFORD
AVIATION...30

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 6, 11:39 AM PDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1139 AM PDT WED MAY 6 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-071300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1139 AM PDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

STRONG WINDS WILL CREATE MULTITUDE OF HAZARDS TODAY. DRIVERS OF HIGH
PROFILE VEHICLES WILL NEED TO BE CAUTIOUS FOR SUDDEN WIND GUSTS IN
THE MOUNTAINS...THE DESERTS...THE CENTRAL COAST...AND THE SANTA
BARBARA SOUTH COAST. ACROSS THE OUTER WATERS GALE FORCE WINDS WILL
CREATE HAZARDS FOR BOATERS.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THROUGH FRIDAY DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO BE
CAUTIOUS FOR SUDDEN WIND GUSTS IN THE MOUNTAINS...THE DESERTS...THE
CENTRAL COAST...AND THE SANTA BARBARA SOUTH COAST. ACROSS THE OUTER
WATERS GALE FORCE WINDS WILL CREATE HAZARDS FOR BOATERS. OTHERWISE
HAZARDOUS WEATHER IS NOT EXPECTED.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:00 AM PDTSmall Craft AdvisoryLOX24 hr
May 6, 3:48 AM PDTHigh Wind WatchLOX8 hr
May 6, 3:48 AM PDTWind AdvisoryLOX17 hr
May 6, 11:27 AM PDTHigh Wind WarningLOX46 hr

Nearby

Red Flag Warnings in California, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.